Alert archive / Vermont / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 20, NWS Burlington, VT

June 26, 2002Addison County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 26, 2002, 3:49 PM EDT for Addison County, Vermont. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2002, 3:49 PM EDT (19:49 UTC)
Expired
Jun 26, 2002, 4:30 PM EDT
In force
41 min
Issued by
NWS Burlington, VT
Area
Whole counties

County Addison County, VT

The radar

The Burlington radar (KCXX), 53 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 3:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2002-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2002-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
686 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 261949
SVRBTV
VTC001-262030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NWS ALBANY NY
348 PM EDT WED JUN 26 2002

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ADDISON COUNTY IN WEST CENTRAL VERMONT

* UNTIL 430 PM EDT

* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR BRISTOL...OR ABOUT 7 MILES EAST OF
  VERGENNES...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN ADDISON COUNTY AT 400 PM EDT

THE GREATEST THREAT FROM THIS STORM IS DAMAGING WINDS AND HEAVY RAIN. 
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$

LAT...LON 4428 7316 4411 7318 4396 7284 4417 7297

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:25 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 26, 1:25 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
125 PM EDT WED JUN 26 2002

WARM HUMID AMS WL RMN IN PLC THRU TMRW THEREFORE SHWRS/TSTMS WL RMN
IN FCST. CD FNT WL DROP THRU FA TMRW NGT BUT SEEMS TO WASH OUT A
BIT. PREFRONTAL TROF WL PRBLY CREATE MR CNVCTN TMRW THAN CD FNT TMRW
NGT.

FOLLOWING CD FNT SLIGHTLY COOLER AND MUCH DRIER...CLEANER CANADIAN
AIR WL MV OVR FA. THIS WL SET UP A NEARLY PERFECT BEGINNING TO
WEEKEND. HIGH PRES WL BUILD OFF THE COAST BY BEGINNING OF NXT WEEK
RETURNING HOT HUMID AIR TO FA FOR THE BULK OF NXT WEEK.

.BTV...NONE.

MCGILL

In the hours before

Special weather statement, Jun 26, 2:19 PM EDT, 1 hour 30 minutes before
NYZ034-035-270100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
219 PM EDT WED JUN 26 2002

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH UNTIL 9 PM FOR ESSEX COUNTY NEW YORK...

THUNDERSTORMS ARE DEVELOPING IN A VERY WARM AND HUMID AIRMASS
ACROSS NORTHERN AND CENTRAL NEW YORK. SOME THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THUS...A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED WHICH INCLUDES ESSEX COUNTY NEW
YORK.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY POSSIBLE
SEVERE THUNDERSTORM WARNINGS THAT MAY BE ISSUED.  PLEASE REPORT ANY
STORM DAMAGE TO LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 26, 2:52 PM EDT, 57 minutes before
NYZ034-035-VTZ001>012-270100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
252 PM EDT WED JUN 26 2002

...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM
WATCH UNTIL 9 PM FOR ALL OF VERMONT AND ESSEX COUNTY NEW YORK...

THUNDERSTORMS ARE DEVELOPING IN A VERY WARM AND HUMID AIRMASS
ACROSS NORTHERN AND CENTRAL NEW YORK. SOME THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THUS...A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF VERMONT AS WELL AS
ESSEX COUNTY NEW YORK.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY POSSIBLE
SEVERE THUNDERSTORM WARNINGS THAT MAY BE ISSUED.  PLEASE REPORT ANY
STORM DAMAGE TO LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:04 PM EDTSevere Thunderstorm WarningBTVFranklin, Lamoille26 min
Jun 26, 3:10 PM EDTSevere Thunderstorm WarningBTVChittenden65 min
Jun 26, 3:41 PM EDTSevere Thunderstorm WarningBTVChittenden, Washington64 min
Jun 26, 3:55 PM EDTSevere Thunderstorm WarningBTVCaledonia, Orange65 min
Jun 26, 4:14 PM EDTSevere Thunderstorm WarningBTVLamoille, Orleans46 min
Jun 26, 4:53 PM EDTSevere Thunderstorm WarningBTVEssex37 min
Jun 26, 5:10 PM EDTSevere Thunderstorm WarningBTVAddison65 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.